Alert archive / Wyoming / Tornado Warnings in 2019
Tornado Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Jul 8, 2019, 1:08 PM MDT for Hot Springs County, Park County, Wyoming. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2019, 1:08 PM MDT (19:08 UTC)
- Expired
- Jul 8, 2019, 1:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 108 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3185 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144
WFUS55 KRIW 081908
TORRIW
WYC017-029-081945-
/O.NEW.KRIW.TO.W.0007.190708T1908Z-190708T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Riverton WY
108 PM MDT Mon Jul 8 2019
The National Weather Service in Riverton has issued a
* Tornado Warning for...
Northwestern Hot Springs County in central Wyoming...
Southeastern Park County in central Wyoming...
* Until 145 PM MDT.
* At 107 PM MDT, a severe thunderstorm capable of producing a tornado
was located 12 miles southwest of Meeteetse, moving east at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Hot Springs and southeastern Park Counties, including
the following locations... Sunshine Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Riverton.
&&
LAT...LON 4387 10901 4404 10911 4419 10877 4394 10863
TIME...MOT...LOC 1907Z 248DEG 14KT 4399 10897
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TL2 follow-up statements
577
WWUS55 KRIW 081929
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
129 PM MDT Mon Jul 8 2019
WYC017-029-081945-
/O.CON.KRIW.TO.W.0007.000000T0000Z-190708T1945Z/
Hot Springs-Park-
129 PM MDT Mon Jul 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR NORTH
CENTRAL HOT SPRINGS AND SOUTHEASTERN PARK COUNTIES...
At 129 PM MDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Meeteetse, moving northeast at 10 mph.
HAZARD...TORNADO and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
This tornadic thunderstorm will remain over mainly rural areas of
north central Hot Springs and southeastern Park Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4396 10901 4404 10902 4416 10884 4419 10877
4398 10865
TIME...MOT...LOC 1929Z 240DEG 11KT 4402 10888
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Hulme800
WWUS55 KRIW 081942
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
142 PM MDT Mon Jul 8 2019
WYC017-029-081952-
/O.EXP.KRIW.TO.W.0007.000000T0000Z-190708T1945Z/
Hot Springs-Park-
142 PM MDT Mon Jul 8 2019
...THE TORNADO WARNING FOR NORTH CENTRAL HOT SPRINGS AND SOUTHEASTERN
PARK COUNTIES WILL EXPIRE AT 145 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However hail and
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central Wyoming.
LAT...LON 4396 10901 4404 10902 4416 10884 4419 10877
4398 10865
TIME...MOT...LOC 1942Z 248DEG 14KT 4403 10885
$$
HulmeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jul 8, 11:01 AM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 8, 11:01 AM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1101 AM MDT Mon Jul 8 2019 .SHORT TERM...This afternoon through Tuesday The pattern that was in place last week, that helped produce the severe weather, will set back up today. An upper level low will move over the PACNW, with a ridge remaining in place over the region. Contrary to the thinking on Sunday, Gulf moisture has spread back to areas east of the Divide this morning. Dewpoints in the 40s and lower 50s have already been observed over all but southwest portions this morning. CAPE values of 1000-1800 J/kg and LI's of -6 will be in place across western and northern portions this afternoon. A cold front associated with the upper low will enter western portions by early afternoon. Strong thunderstorms will be possible along the front, with small hail and strong winds. As the front progresses eastward this afternoon, there could also be enough shear in the Bighorn Basin for isolated tornadoes. Bulk shear of 40 to 50 kts and lapse rates of 7 to 8C/km add to the likelihood of severe storms over western and northern portions. These conditions will partly be due to the front. Thus, large hail, damaging winds and isolated tornadoes will be possible across the north and the west. Locally heavy rain and flash flooding will also be a threat this afternoon, as PW's remain 100 to 150 percent of normal. Isolated to widely scattered thunderstorms will develop this afternoon from NE Sweetwater/NW Carbon County to Natrona and Johnson counties. Dewpoints in the middle 50s to near 60 degrees will be in place in Johnson County. In addition, CAPE values up to 2500 J/kg and light NE winds will be in place. This will be the most likely location for severe storms this afternoon, with the severe threat continuing into the early evening hours. Isolated to widely scattered thunderstorms will be possible in the remaining areas. The thunderstorm threat will diminish by sunset this evening, with isolated to scattered showers remaining likely over northwest portions. These showers will increase in likelihood by sunrise Tuesday morning. This will be due to the upper low moving over southern MT. These showers will spread across the northern half of the forecast area through the morning and into the afternoon. Isolated thunderstorms will be possible in the afternoon. Strong winds will be the main threat, as the upper level wind flow turns northwest. Storms under this pattern tend to be stronger, despite the lack of instability. .LONG TERM...Thursday through Monday Issued at 210 AM MDT Mon Jul 8 2019 Strong upper level ridging is expected over the Southern and Central Rockies Thursday, with the main storm track across the extreme Northern Rockies into S. Canada. 700 mb temperatures are expected to be 14 to 19 degrees Celsius over the forecast area, with Thursday's highs probably the hottest over the next 7 days, but not by much. Could see very isolated diurnal convection over and near the mountains, primarily in the western Bighorn Basin, southwest Sweetwater County near the Uinta Mountains, and possibly the foothills in Johnson County. Also with the heat, and enough of a breeze over the south for some elevated fire weather conditions in that area. The 500 mb high flattens out Friday, with a modest westerly flow aloft impacting the area through early next week. There appears to be a few subtle disturbances in the flow, followed by some flat ridging. Diurnal convection is expected everyday, with the best chance over the north and east. Disturbances will enhance the coverage, and possibly linger the activity well into the night. Hard to pinpoint timing of disturbances, and thus have gone mainly for a diurnal trend for convection. Convection will likely be strong at times. && .AVIATION...For the 18Z TAFS through 18Z Tuesday VFR conditions will occur at the terminal sites through the period. A cold front will move into the west and north and progress through much of the area by 06Z Tuesday. Scattered showers and storms will develop over the west and north in the next hour or two. Some storms in these areas will produce hail and wind gusts over 40 knots. Showers and storms over the central and southern portions will be less numerous this afternoon and evening, but they will be capable of producing outflow wind gusts over 40 knots through 06Z Tuesday. Gusty surface wind speeds will be common the area. Storms will end across the area after sunset this evening, with isolated showers remaining possible over northwest portions tonight. These showers will then spread across the north after 12Z Tuesday. && .FIRE WEATHER... Issued at 210 AM MDT Mon Jul 8 2019 A cold front will cross the area and bring isolated to scattered showers and thunderstorms to much of the area, with the most numerous storms occurring across the north. Some storms could be strong, with strong wind gusts and hail. A gusty wind will continue across southern Wyoming and could bring elevated fire behavior in the afternoon. Relative humidity will fall into the teens across southern Wyoming at times. Across northern Wyoming, wind should remain light to moderate outside of any shower or thunderstorm. Mixing and smoke dispersal will range from fair to poor in the north to excellent in central and southern Wyoming. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LaVoie LONG TERM...Murrell AVIATION...LaVoie FIRE WEATHER...Hattings
Hazardous weather outlook, Jul 8, 2:12 AM MDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 212 AM MDT Mon Jul 8 2019 WYZ001>020-022>030-091230- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 212 AM MDT Mon Jul 8 2019 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms across much of the area; mainly in the afternoon and most numerous in northern Wyoming. A few storms could be strong. Locally heavy rain possible in Johnson County. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday...Isolated thunderstorms possible in northern Wyoming. Friday through Sunday...Isolated to locally scattered thunderstorms. The best chance will be across the north. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. TEAM RIVERTON
In the hours before
Special weather statement, Jul 8, 12:46 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Riverton WY
1246 PM MDT Mon Jul 8 2019
WYZ003-081915-
Cody Foothills-
1246 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY UNTIL
115 PM MDT...
At 1245 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Meeteetse, moving northeast at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Meeteetse around 115 PM MDT.
Other locations impacted by this storm include Sunshine Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4408 10872 4408 10879 4404 10879 4398 10897
4400 10897 4400 10900 4397 10905 4401 10908
4402 10908 4403 10911 4411 10918 4429 10893
TIME...MOT...LOC 1845Z 234DEG 10KT 4408 10903
TLThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:19 PM MDT | Special Weather Statement | RIW | Sweetwater | 26 min |
| Jul 7, 7:08 PM MDT | Special Weather Statement | RIW | Sweetwater | 22 min |
| Jul 8, 12:46 PM MDT | Special Weather Statement | RIW | 29 min | |
| Jul 8, 1:44 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Hot Springs, Park | 46 min |
| Jul 8, 1:49 PM MDT | Special Weather Statement | RIW | Teton | 26 min |
| Jul 8, 2:22 PM MDT | Special Weather Statement | RIW | Park | 23 min |
| Jul 8, 2:27 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Park | 16 min |
| Jul 8, 2:45 PM MDT | Special Weather Statement | RIW | Big Horn | 30 min |
| Jul 8, 2:47 PM MDT | Special Weather Statement | RIW | Park | 28 min |
| Jul 8, 2:56 PM MDT | Special Weather Statement | RIW | Fremont | 49 min |
| Jul 8, 2:57 PM MDT | Special Weather Statement | RIW | Hot Springs | 33 min |
| Jul 8, 3:13 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 47 min |
| Jul 8, 3:28 PM MDT | Special Weather Statement | RIW | 32 min | |
| Jul 8, 3:29 PM MDT | Tornado Warning | RIW | Hot Springs, Washakie | 31 min |
| Jul 8, 3:32 PM MDT | Special Weather Statement | RIW | Lincoln | 28 min |
| Jul 8, 3:47 PM MDT | Special Weather Statement | RIW | Hot Springs | 28 min |
| Jul 8, 3:48 PM MDT | Special Weather Statement | RIW | Johnson | 27 min |
| Jul 8, 3:53 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Hot Springs, Washakie | 52 min |
| Jul 8, 3:58 PM MDT | Special Weather Statement | RIW | 32 min | |
| Jul 8, 4:02 PM MDT | Special Weather Statement | RIW | Natrona | 28 min |
| Jul 8, 4:12 PM MDT | Special Weather Statement | RIW | Hot Springs | 33 min |
| Jul 8, 4:26 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Hot Springs, Washakie | 49 min |
| Jul 8, 4:31 PM MDT | Special Weather Statement | RIW | Hot Springs, Washakie | 29 min |
| Jul 8, 4:33 PM MDT | Special Weather Statement | RIW | Natrona | 27 min |
| Jul 8, 4:39 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Washakie | 51 min |
| Jul 8, 4:54 PM MDT | Special Weather Statement | RIW | Johnson | 36 min |
| Jul 8, 5:09 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 51 min |
| Jul 8, 5:16 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Johnson | 44 min |
| Jul 8, 5:24 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Jul 8, 5:33 PM MDT | Special Weather Statement | RIW | Johnson | 27 min |
| Jul 8, 5:56 PM MDT | Special Weather Statement | RIW | 34 min | |
| Jul 8, 5:59 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 31 min |
Nearby
Tornado Warnings in Wyoming, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.